Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 6, NWS Austin/San Antonio, TX

March 22, 200928 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 22, 2009, 3:16 PM CDT for 28 counties in Texas. It took effect at Mar 23, 2009, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:16 PM CDT (20:16 UTC)
In effect from
Mar 23, 2009, 10:00 AM CDT
Expired
Mar 23, 2009, 3:31 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
All 28 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 222016
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT SUN MAR 22 2009

...A WIND ADVISORY IS IN EFFECT FROM 10 AM MONDAY MORNING UNTIL 8
PM MONDAY EVENING...

.AN INCREASING PRESSURE GRADIENT OVER TEXAS WILL RESULT IN GUSTY
SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS MUCH OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY MONDAY.

TXZ171>173-184>194-203>209-219>225-230900-
/O.NEW.KEWX.WI.Y.0006.090323T1500Z-090324T0100Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
316 PM CDT SUN MAR 22 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY.

AN INCREASING PRESSURE GRADIENT ACROSS SOUTH TEXAS WILL RESULT IN
GUSTY SOUTH WINDS OF 20 TO 30 MPH ACROSS MUCH OF THE AREA ON MONDAY
INTO MONDAY EVENING. STRONGER WIND GUSTS OF NEAR 35 MPH ARE POSSIBLE.
THE STRONG PRESSURE GRADIENT IS BEING CAUSED BY AN APPROACHING STORM
SYSTEM OVER THE WESTERN U.S. THAT WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO SOUTH CENTRAL TEXAS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KEWX 230940
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 AM CDT MON MAR 23 2009

...A WIND ADVISORY IS IN EFFECT FROM 10 AM MONDAY MORNING UNTIL
8 PM MONDAY EVENING...

.AN INCREASING PRESSURE GRADIENT OVER TEXAS WILL RESULT IN GUSTY
SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS MUCH OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY MONDAY.

TXZ171>173-184>194-203>209-219>225-240100-
/O.CON.KEWX.WI.Y.0006.090323T1500Z-090324T0100Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
440 AM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

AN INCREASING PRESSURE GRADIENT ACROSS SOUTH TEXAS WILL RESULT IN
GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH ACROSS MUCH OF THE AREA ON
MONDAY INTO MONDAY EVENING. STRONGER WIND GUSTS OF NEAR 40 MPH
ARE POSSIBLE. THE STRONG PRESSURE GRADIENT IS BEING CAUSED BY AN
APPROACHING STORM SYSTEM OVER THE WESTERN U.S. THAT WILL BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS TO SOUTH CENTRAL TEXAS ON
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT
SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS74 KEWX 232031 AAA
NPWEWX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT MON MAR 23 2009

...WIND ADVISORY CANCELLED...

.BREEZY CONDITIONS WITH WIND GUSTS UP TO 30 MPH WILL CONTINUE...
BUT SUSTAINED WIND SPEEDS WILL STAY BELOW LOCAL WIND ADVISORY
CRITERIA.

TXZ171>173-184>194-203>209-219>225-232145-
/O.CAN.KEWX.WI.Y.0006.000000T0000Z-090324T0100Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
331 PM CDT MON MAR 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:20 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 22, 12:20 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 PM CDT SUN MAR 22 2009

.AVIATION...
IMPROVEMENT TO VFR AT KDRT IS FORECAST BY 20Z. VFR CONDITIONS WILL
PERSIST AT I-35 TERMINALS UNTIL 05Z WHEN MVFR CIGS WILL DEVELOP.
REDEVELOPMENT OF MVFR CIGS WILL BE DELAYED UNTIL AT LEAST 09Z AT
KDRT. A MODERATE AND GUSTY TO OCCASIONALLY STRONG SOUTHERLY LOW
LEVEL FLOW WILL PERSIST THROUGH THE NEXT 24H.

&&

.PREV DISCUSSION... /ISSUED 1031 AM CDT SUN MAR 22 2009/

UPDATE...
WINDY CONDITIONS THE NEXT COUPLE DAYS AS THE SOUTHERLY PRESSURE GRADIENT
CONTINUES TO TIGHTEN. ISSUED A SPECIAL WEATHER STATEMENT ABOUT THE
WINDY CONDITIONS AS AS SPEEDS WILL BE JUST BELOW ADVISORY
CRITERIA...HOWEVER IT APPEARS A WIND ADVISORY MAY BE NEEDED FOR/BY
MONDAY. OTHERWISE WARM AND HUMID. NO BIG CHANGES TO THE PREVIOUS
FORECAST.

PREV DISCUSSION... /ISSUED 640 AM CDT SUN MAR 22 2009/

AVIATION...
MVFR CIGS BKN015/025 THROUGH 15Z-16Z. ALONG THE I-35 CORRIDOR MAY
SEE IFR WITH CIGS 006/008 THROUGH 14Z...THEN VFR SCT030/050 INTO
THE EVENING. WITH LLJ IN PLACE WILL ONCE AGAIN SEE ST/SC DEVELOP
OVER THE EAST 04Z-06Z AND SPREAD WEST 08Z-10Z WITH MVFR CIGS
BKN010/020. MAIN CONCERN TODAY AND AGAIN ON MONDAY WILL BE THE
WINDS. AS THE DEEP TROF OVER THE PACIFIC MOVES INLAND THE GRADIENT
WILL TIGHTEN AND WINDS WILL INCREASE. THROUGH 15Z EXPECT S/SE
WINDS 10 TO 15 KTS WITH GUSTS TO NEAR 20 KTS. AFTER 15Z S/SE WINDS
INCREASE TO 15 TO 25 KTS WITH GUST TO NEAR 30 KTS FROM 19Z-23Z.
WINDS WILL BEGIN TO DECREASE AFTER 02Z TO 10 TO 20 KTS.

PREV DISCUSSION... /ISSUED 457 AM CDT SUN MAR 22 2009/

DISCUSSION...
A SURFACE LOW IS DEEPENING IN THE CENTRAL HIGH PLAINS AHEAD OF AN
UPPER TROUGH MOVING ONTO THE WEST COAST. BREEZY CONDITIONS WILL
DEVELOP TODAY AND MONDAY AS THE SURFACE LOW AND THE UPPER TROUGH
SLOWLY MOVE OUT INTO THE CENTRAL PLAINS AND THE LOW LEVEL JET
MIXES TO THE SURFACE. SUSTAINED WIND SPEEDS WILL BE JUST SHY OF
ADVISORY CRITERIA. AS THE AIRMASS MOISTENS CAN NOT RULE OUT PATCHY
DRIZZLE OR AN ISOLATED STREAMER SHOWER, HOWEVER WILL NOT MENTION.
SURFACE LOW AND UPPER TROUGH LIFT NORTHEAST ACROSS THE NORTHERN
PLAINS TUESDAY TO NEAR LAKE SUPERIOR WEDNESDAY. THIS WILL PUSH A
DRYLINE EAST TO NEAR THE I-35 CORRIDOR TUESDAY INTO TUESDAY NIGHT
AND A WEAK COLD FRONT SOUTH TO ALONG THE I-10 CORRIDOR TUESDAY
NIGHT INTO WEDNESDAY. MUCH OF THE DYNAMICS PASS WELL NORTH OF THE
AREA AND A WARM FLOW ALOFT OFF THE MEXICAN PLATEAU WILL CAP THE
AIRMASS. HOWEVER, EXPECT ENOUGH CONVERGENCE AND LIFT ALONG THE
DRYLINE AND COLD FRONT TO GENERATE LOW CHANCE POPS. THE DRYLINE
WILL RETREAT BACK WEST AND THE COLD FRONT BACK NORTH ON THURSDAY
AS SURFACE PRESSURES FALL AGAIN IN THE PLAINS AHEAD OF ANOTHER
UPPER TROUGH MOVING INTO THE FOUR CORNERS REGION. WILL CONTINUE
LOW POPS INTO THURSDAY. THE UPPER TROUGH AND A STRONGER COLD FRONT
MOVE ACROSS THE SOUTHERN PLAINS AND TEXAS FRIDAY INTO SATURDAY.
THIS FURTHER SOUTH TRACK SUGGESTS HIGHER POPS WITH SOME POTENTIAL
FOR STRONGER STORMS AND HEAVIER RAINFALL, HOWEVER MODELS HAVE BEEN
INCONSISTENT ON THIS EVOLUTION AND WILL ONLY GO WITH LOW CHANCE
POPS FOR NOW. COOLER AND DRIER AIR MOVES INTO THE AREA BY LATE
SATURDAY. HAVE GENERALLY GONE WITH THE WARMER NAM/MET AND ECMWF
HIGHS TODAY AND MONDAY DUE BETTER PERFORMANCE THIS SEASON AND
TUESDAY, WEDNESDAY AND THURSDAY DUE ONLY WEAK COLD ADVECTION ALONG
WITH BREAKS IN THE CLOUDINESS. MAV/MEX LOWS LOOK REASONABLE AND
HAVE FOLLOWED.

FIRE WEATHER...
SOUTHERLY WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS CAN BE
EXPECTED TODAY THROUGH MONDAY, HOWEVER RELATIVE HUMIDITIES WILL
REMAIN ABOVE 30 PERCENT. A DRYLINE WILL MOVE EAST TO NEAR THE I-35
CORRIDOR TUESDAY INTO TUESDAY NIGHT AND A WEAK COLD FRONT SOUTH
TO ALONG THE I-10 CORRIDOR TUESDAY NIGHT INTO WEDNESDAY, THEN THE
DRYLINE WILL RETREAT BACK WEST AND THE COLD FRONT BACK NORTH ON
LATE WEDNESDAY INTO THURSDAY. THESE FEATURES WILL GENERATE LOW
CHANCES OF WETTING RAINS. RELATIVE HUMIDITIES WILL FALL BELOW 20
PERCENT ACROSS PARTS OF THE RIO GRANDE VALLEY DURING THE UPCOMING
WEEK, HOWEVER WINDS WILL REMAIN BELOW 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  64  80  64  76 /  -   -   10  10  30
AUSTIN BERGSTROM INTL AIRPORT  81  63  81  65  76 /  -   -   10  10  30
NEW BRAUNFELS MUNI AIRPORT     82  62  82  62  80 /  -   -   10  10  20
BURNET MUNI AIRPORT            77  62  78  61  77 /  -   -   10  10  30
DEL RIO INTL AIRPORT           81  65  83  65  84 /  -   -   10  10  -
GEORGETOWN MUNI AIRPORT        80  63  79  63  75 /  -   -   10  10  40
HONDO MUNI AIRPORT             82  65  82  64  82 /  -   -   10  10  10
SAN MARCOS MUNI AIRPORT        81  63  81  63  78 /  -   -   10  10  30
LA GRANGE - FAYETTE REGIONAL   81  64  81  65  77 /  -   -   10  10  30
SAN ANTONIO INTL AIRPORT       81  63  81  63  81 /  -   -   10  10  20
STINSON MUNI AIRPORT           82  64  82  65  82 /  -   -   10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/11/22
Hazardous weather outlook, Mar 22, 5:15 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT SUN MAR 22 2009

TXZ171>173-183>194-202>209-217>225-228-231100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 22, 9:31 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT SUN MAR 22 2009

TXZ171>173-183>194-202>209-217>225-228-222045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
931 AM CDT SUN MAR 22 2009

...GUSTY SOUTHERLY WINDS OF 20 TO 25 MPH THIS AFTERNOON WITH GUSTS
TO NEAR 35 MPH....

SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON
AND EARLY EVENING WITH SPEEDS REACHING 20 TO 25 MPH. SOME HIGHER
GUSTS TO 35 MPH ARE POSSIBLE. THE STRONG SOUTH WINDS ARE THE
RESULT OF AN APPROACHING STORM SYSTEM OVER THE WESTERN UNITED
STATES. BOATERS AND OUTDOOR INTERESTS SHOULD USE EXTRA CAUTION DUE
TO THE STRENGTHENING WINDS.

THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY EVENING. A
WIND ADVISORY MAY BE REQUIRED BY MONDAY AS THE WINDS CONTINUE TO
INCREASE.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.